MAUDE Adverse Event Report: MEDTRONIC, INC. AFFERA; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH

MEDTRONIC, INC. AFFERA; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH
Model Number AFR-00001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Pain (1994); Swelling/ Edema (4577)
Date of Event 02/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: product id: afr-00004 product type: radiofrequency generator medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a cardiac ablation procedure, power startup issues occurred when the remote powered down without cause twice, requiring the procedure to be paused and the remote to be restarted and reestablished as the primary unit.During delivery of radiofrequency energy, the electrocardiogram on the anesthesia monitor flatlined, but normal electrocardiogram recordings returned after radiofrequency energy was turned off.No other electrocardiogram equipment in the room appeared affected by radiofrequency energy.Electrocardiogram monitoring was conducted throughout the procedure.The case was completed.The patient experienced pain and swelling around the right forearm near the procedural arterial line.Later in the night, pain and swelling increased.Ultrasound was performed and a hematoma clot was observed.The next day, the patient was taken in for a decompressive fasciotomy on the right hand.Patient was hospitalized until february 11th.It was also reported that the patient was going to have an implantable cardioverter defibrillator (icd) upgrade and ra lead revision.No further patient complications have been reported as a result of this event.

Brand Name
AFFERA
Common Device Name
PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH
Manufacturer (Section D)
MEDTRONIC, INC.
880 technology park drive
billerica MA 01821
Manufacturer (Section G)
MEDTRONIC, INC.
880 technology park drive
billerica MA 01821
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24511432
Report Number3012520654-2026-00083
Device Sequence Number9869883
Product Code QZI
UDI-Device Identifier00763000973391
UDI-Public(01)00763000973391(17)261127(10)0232551387
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P240013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAFR-00001
Device Catalogue NumberAFR-00001
Device Lot Number0232551387
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Initial Report FDA Received Date03/04/2026
Date Device Manufactured10/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale